Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Can being on an antibiotic cause groin pain?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5682 Questions
Can being on an antibiotic cause groin pain?
Posted Thu, 20 Jun 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 26 minutes later
Hi and welcome to XXXXXXX Thank you for your query.

There are certain antibiotics which can cause such pain in male. The pain there is related to testicles. However in females, there is no reported side effects such as groin pain. You should try to find another cause of this. Urinary infection (UTI), inguinal hernia or groin muscles pulling are few other conditions that should be considered.

So I suggest you to do urine analysis, urine culture and ultrasound to rule all these out.

If you are taking antibiotics for UTI, I suggest to wait till therapy is over and then do those tests.

Considering that you have UTI for such long time you should do more detailed tests of urogenital tract (intravenous urography, kidney CT) or take i.v. antibiotics after the isolation of exact bacterial type. Estrogen supplement therapy can be helpful too.

Hope this answers your question. I'll be glad to clarify if you have any questions.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor